MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 2X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 2X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Catalog Number M656G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record review was performed for the finished device batch mch954 and no non-conformance were identified.
 
Event or Problem Description
It was reported that the patient underwent a cardiovascular procedure on (b)(6) 2019 and suture was used.The needle pulled off the suture during use.The broken piece was retrieved from the patient.Changed another one to complete the procedure.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was received for analysis an opened sample of product code: m656, lot: mch954.The product code is multi-strands and required two strands per packet.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found and the tested samples met the finished goods requirements.

Brand Name
STLESS STEEL SIL 2X18IN 5 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8556185
Report Number2210968-2019-80748
Device Sequence Number1730740
Product Code GAQ
UDI-Device Identifier10705031045507
UDI-Public10705031045507
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberM656G
Device Lot NumberMCH954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date12/18/2019
Patient Sequence Number1